MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Catalog Number 211610
Medical Device Problem Codes Device Misassembled During Manufacturing /Shipping (2912); Device Contamination with Chemical or Other Material (2944); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: (b)(6) 2021).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that prior to a biopsy, allegedly a round transparent plastic piece was found.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required, however requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one sealed monopty device and two electronic photos were provided for evaluation.Based on the photo review, a transparent plastic within the packaging can be confirmed.The monopty device was returned sealed within the tyveck packaging and a small, round transparent plastic was noted to be free floating within.No visual anomalies were noted to the device.The transparent plastic was removed from the packaging and aligned with the hanging tab hole of the packaging tray, thus confirming the transparent plastic to be part of the packaging and not foreign material to the device.Therefore, the investigation is unconfirmed for the reported misassembled device and foreign material issues.Furthermore, the investigation is confirmed for a packaging issue, as the transparent plastic tab was found within the sealed packaging.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7831174
Report Number2020394-2018-01606
Device Sequence Number2336563
Product Code KNW
UDI-Device Identifier00801741084713
UDI-Public(01)00801741084713
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211610
Device Lot NumberRECN2777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer01/12/2019
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1